Mycophenolate Mofetil and Mood Changes in Children with Skin Disorders

Lisa Arkin, Sreya Talasila, Amy S. Paller*

*Corresponding author for this work

Research output: Contribution to journalShort surveypeer-review

1 Scopus citations

Abstract

The Risk Evaluation and Mitigation Strategy program that the U.S. Food and Drug Administration has mandated has intensified the counseling associated with prescribing mycophenolate mofetil (MMF), because of its teratogenicity. In this brief report, two children are described who were prescribed MMF and within weeks developed psychiatric symptoms, with rapid resolution after discontinuation of the medication and no recurrence over 4 years of follow-up. Mood disorders are a rare but possible side effect that should be mentioned when discussing MMF with patients and families. Prompt discontinuation of the drug should lead to reversal of symptoms when the drug is implicated.

Original languageEnglish (US)
Pages (from-to)e216-e217
JournalPediatric dermatology
Volume33
Issue number3
DOIs
StatePublished - May 1 2016

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Dermatology

Fingerprint

Dive into the research topics of 'Mycophenolate Mofetil and Mood Changes in Children with Skin Disorders'. Together they form a unique fingerprint.

Cite this